Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Tribuss
Dec 24, 2014

I was tested positive and 3mnts pregnant with CD4 count of 824.I took tribuss pills for only 2weeks, with vomiting and the swollen-like liver effect i went to the clinic and was told it will get better but it got worse instead because i vomit and nose bleed at the same time. I stopped taking pills completely and now 7 months preg. Everything is fine but i'm worried about the health of my child. Can i start on tribuss again?

Response from Dr. Henry

The first weeks on Tribuss (Atripla in US) are often the roughest most often due to central nervous system side effects (weird dreams, trouble sleeping) but can include nausea (that can be made worse by pregnancy). The safety of Tribuss in your case has to be assessed by your doctor who should have the details of what type of liver problem you had and the availability of other HIV meds than might be used instead of the Tribuss. Ideally effort should to get you back on HIV Meds to drop your HIV level to as low as possible over the next 2 months. That would result in the lowest risk of transmission to your baby and allows for less concern about vaginal delivery. Various alternative approaches can be used depending on the situation (such as c-section, giving meds to baby and others). Good luck. KH


Previous
Rapid increase in CD4 & drop in viral load
Next
Alcohol and Atripla

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement